# SDR CALA0700664

- Difficulty date: October 20, 2007
- Submitted: November 9, 2007
- Operation: Air carrier
- Aircraft: N58101
- Make and model: Boeing 757224
- Aircraft serial: 27291
- Aircraft time: 55,774 hours, 12,877 cycles
- System (JASC): 2520 · Passenger Compartment Equipment
- Part: Shade
- Condition: Burned
- Location: Cabin
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

THE FLIGHT CREW INDICATED THEY SAW AND SMELLED SMOKE IN THE CABIN AREA WITH LIGHTS ON DIM WHILE AT CRUISE. LIGHTS WERE TURNED OFF AND THE SMOKE AND ODOR DISSIPATED.  THE FLIGHT WAS CONTINUED WITHOUT FURTHER PROBLEM.  TROUBLESHOOTING BY MAINTENANCE FOUND THE LT OVERWING EXIT WINDOW SHADE STUCK IN THE UPWARD POSITION.  WHEN IT WAS PULLED DOWN IT WAS FOUND TO BE BURNED, DISCOLORED, AND MELTED.  THE SIDEWALL WAS REMOVED AND NO OTHER EVIDENCE OF BURNING WAS FOUND.  IT WAS ALSO NOTED THAT THE WINDOW SHADE HAD BEEN INSTALLED UPSIDE DOWN.  EXTENSIVE TROUBLESHOOTING WAS UNABLE TO FIND A CAUSE OF THE PROBLEM.  ENGINEERING IS CONTINUING THE INVESTIGATION INTO THE CAUSE.  THE WINDOW SHADE WAS REMOVED AND REPLACED.  OPEN
